Can Supplements Cause Gout?

Saturday, November 5, 2011 by Vitamins and Supplements FAQs
Question: Would supplements cause you to have Gout......MSM, calcium, mushroom complex, etc????


Gout is caused by having higher-than-normal levels of uric acid in your body. This may occur if:
  • Your body makes too much uric acid
  • Your body has a hard time getting rid of uric acid
  • You overindulge in meat, seafood or alcohol
Supplements really shouldn't be an issue unless you take a lot of glucosamine, for example, which is made from shellfish. As always, don't ever take more than recommended on the label of any given supplement unless otherwise directed by a doctor. We would also recommend you speak with your doctor prior to starting any new supplement program.


This question was answered by a trained product specialist at Swanson Health Products. Do you have a question you’d like answered? Send it via email to drea658baic@compend.me.

(Note: as per industry regulations, we cannot and will not answer medical questions, make treatment or diagnosis recommendations or comment on disease inquiries. Such questions must be answered by your doctor or professional health care provider.)

comments powered by Disqus